Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 82, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 26, 2021, 7:36 PM CDT for Polk County, Trinity County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 7:36 PM CDT (00:36 UTC)
- Expired
- Aug 26, 2021, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Polk County, TX, Trinity County, TX
The radar
The Houston radar (KHGX), 158 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547 WUUS54 KHGX 270036 SVRHGX TXC373-455-270100- /O.NEW.KHGX.SV.W.0082.210827T0036Z-210827T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Houston/Galveston TX 736 PM CDT Thu Aug 26 2021 The National Weather Service in League City has issued a * Severe Thunderstorm Warning for... Southern Trinity County in southeastern Texas... Central Polk County in southeastern Texas... * Until 800 PM CDT. * At 736 PM CDT, a severe thunderstorm was located 7 miles east of Seven Oaks, or 8 miles west of Chester, moving west at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Livingston, Seven Oaks, northern West Livingston, Leggett and Moscow. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3098 9468 3081 9463 3068 9505 3094 9512 TIME...MOT...LOC 0036Z 077DEG 25KT 3088 9474 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
2 follow-up statements
408 WWUS54 KHGX 270049 SVSHGX Severe Weather Statement National Weather Service Houston/Galveston TX 749 PM CDT Thu Aug 26 2021 TXC373-455-270100- /O.CON.KHGX.SV.W.0082.000000T0000Z-210827T0100Z/ Trinity TX-Polk TX- 749 PM CDT Thu Aug 26 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHERN TRINITY AND CENTRAL POLK COUNTIES... At 749 PM CDT, a severe thunderstorm was located over Seven Oaks, or 11 miles northeast of Livingston, moving west at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Seven Oaks, northwestern West Livingston, Leggett and Moscow. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near the northern portion of Lake Livingston, get away from the water and move indoors or inside a vehicle. remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3093 9472 3084 9468 3071 9506 3094 9512 TIME...MOT...LOC 0049Z 077DEG 25KT 3086 9484 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
530
WWUS54 KHGX 270059
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
759 PM CDT Thu Aug 26 2021
TXC373-455-270109-
/O.EXP.KHGX.SV.W.0082.000000T0000Z-210827T0100Z/
Trinity TX-Polk TX-
759 PM CDT Thu Aug 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TRINITY AND CENTRAL
POLK COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3093 9472 3084 9468 3071 9506 3094 9512
TIME...MOT...LOC 0059Z 077DEG 25KT 3085 9489
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:56 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 26, 6:56 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 656 PM CDT Thu Aug 26 2021 .AVIATION [00Z TAF Issuance]... Scattered convection currently moving into the CWA from the E/NE will be running into some rain-cooled air across portions of the area this evening. And as the sun finally sets (in the next hour or so), this should be end of the more organized development for the next several hours tonight. However, the break will be brief as we look for scattered showers (and maybe an isolated thunder- storm) to get going early tomorrow morning as an inverted trough moves ashore. Activity should strengthen and move inland through the afternoon/early evening tomorrow. So, outside the convection, conditions should be mostly VFR. 41 && .PREV DISCUSSION... /ISSUED 355 PM CDT Thu Aug 26 2021/ SHORT TERM [Today Through Friday Night]... A surface trough has been the main focus for thunderstorms to initiate through the morning and early afternoon hours. Now that daytime heating has been added to the mix (convective temperatures in the low 90s), thunderstorm coverage has become a bit more widespread. The 12z run of the CAMs haven't exactly been in agreement on the timing of today's initiation with some showing later initiation like the HRW FV3. Speaking of the CAMs, there's quite a bit of discrepancy on the coverage as well and none of them have a particularly good handle on ongoing conditions. That being said, there is good agreement in another round of rain showers moving ashore overnight/early Friday as an inverted trough moves ashore. This will be associated with a surge of increased moisture as well with PW values increasing to 2.2"-2.4". Resultingly, locally heavy rainfall will be possible in any of the stronger storms. PoPs will remain higher along the coast and gradually increase further inland towards the afternoon hours of Friday as daytime heating factors in. Convective temperatures will be a tad lower tomorrow (upper 80s). Since rainfall will be focused along the coast for much of the day tomorrow, WPC has outlined our southeastern counties in a marginal risk for excessive rainfall. Temperatures will become less of a hot topic going into the weekend as increasing moisture and cloud cover will bring a slight cooldown. High temperatures this afternoon were mainly in the mid 90s, but these will be about 3-4 degrees cooler tomorrow with highs in the low 90s. It's nice to write an AFD without mentioning the heat index (minus this one time) after an extended period of near Heat Advisory conditions. Batiste LONG TERM [Saturday Through Thursday]... Shower and thunderstorm chances will remain in the forecast over the weekend as disturbances continue to move across the area. We then begin to watch how close current Tropical Depression Nine gets to our area as we head on into a late Sunday through Monday time period. Based on the current National Hurricane Center forecast that has a landfall in/around the eastern parts of Louisiana, the center and most significant hazardous weather with this system is expected to be well off to our east. We still anticipate gusty north winds along with possible rounds of showers and thunderstorms as outer rain bands attempt to make it into our area. The higher rainfall totals (maybe averaging around 1 to 3 inches?) should end up in/around our eastern counties with probably much lower numbers (less than half an inch) ending up across our far west and northwest counties. Look for gradually lowering and more diurnally driven rain chances along with warming temperatures as we head on into Wednesday and Thursday and start a new month. 42 MARINE... Mainly southeast to east winds can be expected through Saturday night. As Tropical Depression Nine strengthens and works it way toward the central and northern Gulf of Mexico on Sunday and Sunday night, expect winds to strengthen and shift to the north and northwest (around 15 to 20 knots and gusty for much of the waters). Also looks for building seas (around 7 to 10 feet anticipated at this time), and Small Craft Advisories will likely be needed. If the system edges further to the west, winds and waves will be higher. If it edges further to the east, winds and waves will be lower. Mariners should continue to closely monitor the forecast of this system. 42 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 75 91 75 91 75 / 20 50 10 50 10 Houston (IAH) 77 92 76 89 76 / 40 60 20 70 20 Galveston (GLS) 80 90 81 89 80 / 70 70 50 70 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
In the hours before
Special weather statement, Aug 26, 7:24 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
724 PM CDT Thu Aug 26 2021
TXZ179-270100-
Polk TX-
724 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of central Polk County
through 800 PM CDT...
At 724 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chester, moving southwest at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston, Seven Oaks, Alabama-Coushatta Reservation, Leggett and
Moscow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3101 9466 3079 9461 3059 9486 3089 9508
3106 9457 3104 9461
TIME...MOT...LOC 0024Z 063DEG 26KT 3090 9465
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:24 PM CDT | Special Weather Statement | HGX | Polk | 36 min |
| Aug 26, 8:06 PM CDT | Special Weather Statement | HGX | San Jacinto | 24 min |
| Aug 27, 2:55 AM CDT | Special Marine Warning | HGX | 35 min | |
| Aug 27, 4:03 AM CDT | Areal Flood Advisory | HGX | Brazoria | 57 min |
| Aug 27, 5:14 AM CDT | Areal Flood Advisory | HGX | Matagorda | 2 hr |
| Aug 27, 5:17 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 118 min |
| Aug 27, 5:25 PM CDT | Special Weather Statement | HGX | Austin | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.